| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Loss of Range of Motion (2032); Scar Tissue (2060)
| Date of Event |
12/10/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that patient had an arthroscopy and manipulation under anesthesia eight months post implantation due to stiffness and arthrofibrosis.Attempts to obtain additional information have been made; however, no more is available.
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: femur cemented cruciate retaining (cr), catalog #: 42572606802, lot #: 64706638.Articular surface medial congruent (mc), catalog #: 42522100910, lot #: 64782191.Tibia cemented stemmed, catalog #: 42532007902, lot #: 64735786.Biomet bc r 1x40 us, catalog #: 110035368, lot #: z34aalo302.Customer has indicated that the product will not be returned because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filled for this event: 3007963827-2022-00051.
Additional Manufacturer Narrative
On (b)(6) 2021 the patient had a right total knee arthroplasty, developed arthrofibrosis and stiffness requiring a mua on (b)(6) 2021.According to tabers medical dictionary ¿ manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.With anesthesia is (mua).Per clinical orthropaedics and related research (how to treat the stiff total knee arthroplasty, a systematic review), mua is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.The indication for manipulation under anesthesia is related to limited range of motion and stiffness due to adhesions/scar tissue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.